Hail, Comanche
- When
- August 10, 3:38 PM CST
- Where
- Comanche County, 1.7 mi W of Fletcher
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.820, -98.270
A few supercells formed ahead of a cold front on the afternoon of the 10th, producing some severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few supercells formed ahead of a cold front on the afternoon of the 10th, producing some severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 10, 1:29 PM CST, 2 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 229 PM CDT Thu Aug 10 2017 .DISCUSSION... Will keep this short as strong storms are already ongoing. In the broad sense, it is likely that we will experience a couple of rounds of thunderstorms today and overnight. But the specifics are still a little in question. The current storms in northwest Oklahoma have lost a little punch as they moved in from the Oklahoma panhandle. But they are moving into an area of much higher surface based CAPE, so we expect some regeneration. Meanwhile, additional storms are in the process of developing in western Kansas, which may evolve into the main show tonight. And now the last few runs of the HRRR have also been signaling the possibility of storms in the southwest this evening as well. Will not get too tricky on timing but have kept broad high POPs across much of the area, and expanded them farther south with the HRRR trends. Meanwhile, it appears we will remain in a relatively active pattern with west-northwest flow aloft and waves moving into the upper Midwest and the northern and central Plains. Highest rain chances will be northeast, while still generally drier and warmer southwest. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 85 71 85 / 80 60 60 60 Hobart OK 72 89 73 89 / 50 30 40 50 Wichita Falls TX 75 97 76 95 / 30 20 20 40 Gage OK 67 81 68 83 / 70 30 60 60 Ponca City OK 69 84 69 83 / 80 60 40 50 Durant OK 74 95 74 90 / 20 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99
Hazardous Weather Outlook National Weather Service Norman OK 1202 PM CDT Thu Aug 10 2017 OKZ004>048-050>052-TXZ083>090-111715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1202 PM CDT Thu Aug 10 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms across mainly northwest Oklahoma, with Slight and Marginal Risks covering the rest of the state and a small part of north Texas. Location... The Enhanced Risk covers locations north and west of a line extending from Sayre and Elk City, to El Reno, to Enid and Cherokee. This includes the cities of Woodward, Alva, Enid, Clinton, and Weatherford. A Slight Risk covers locations farther south and east and covers locations north of Mangum and Hobart, Purcell and Wetumka. The Marginal Risk covers locations near and north of Quanah and Wichita Falls, Texas, eastward along the Red River. Timing... There could be two rounds of potentially severe weather. The first will be from 1 pm to 6 pm primarily in the Enhanced Risk area. The second round, and more intense storms, are expected in the 7 pm to 4 am timeframe in the Enhanced and Slight Risk areas. Primary storm movement will be from northwest to southeast. Impacts... Golfball size hail and damaging winds to 65 mph will be the main concern with the storms this afternoon and early evening. Smaller hail and winds to 75 mph will be the concerns later in the evening and overnight. High rain totals, which could lead to flooding and flash flooding, will be a concern this evening and overnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this evening into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Heavy Rain/Flooding... Thunderstorms may produce heavy rainfall across the area Friday through early next week. Several inches of rainfall may occur across parts of Oklahoma which may result in flooding. .Thunderstorms... Thunderstorms will be possible each day. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread significant severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. BRB/11
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
315 PM CDT THU AUG 10 2017
OKZ005-010-011-102045-
Major OK-Woodward OK-Woods OK-
315 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Major...east central
Woodward and southeastern Woods Counties Until 345 PM CDT...
AT 314 PM CDT, strong thunderstorms were along a line extending from
3 miles north of Waynoka to 6 miles north of Chester, moving
southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3658 9856 3617 9860 3616 9886 3627 9899
3674 9895
TIME...MOT...LOC 2014Z 307DEG 22KT 3663 9889 3631 9892
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
329 PM CDT THU AUG 10 2017
OKZ017-018-102100-
Kingfisher OK-Blaine OK-
329 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kingfisher and
northeastern Blaine Counties Until 400 PM CDT...
AT 327 PM CDT, a strong thunderstorm was located near Okeene, moving
east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3616 9791 3592 9794 3601 9836 3617 9834
3617 9822
TIME...MOT...LOC 2027Z 277DEG 22KT 3610 9827
..speg.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 355 PM CDT THU AUG 10 2017 OKZ023-027-102130- Grady OK-Caddo OK- 355 PM CDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR west central Grady and southeastern Caddo Counties Until 430 PM CDT... AT 354 PM CDT, a strong thunderstorm was located near Cement, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3486 9822 3499 9824 3504 9800 3485 9795 TIME...MOT...LOC 2054Z 260DEG 11KT 3492 9814 ..speg.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 356 PM CDT THU AUG 10 2017 OKZ023-027-102130- Grady OK-Caddo OK- 356 PM CDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady and east central Caddo Counties Until 430 PM CDT... AT 354 PM CDT, a strong thunderstorm was located near Lake Chickasha, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3510 9815 3520 9827 3537 9814 3519 9790 TIME...MOT...LOC 2054Z 228DEG 12KT 3517 9816 ..speg.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
411 PM CDT THU AUG 10 2017
OKZ012-102145-
Garfield OK-
411 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Garfield County
Until 445 PM CDT...
AT 410 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Ames to 4 miles southwest of Bison, moving northeast
at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3626 9761 3617 9782 3617 9810 3637 9811
3645 9811 3645 9810
TIME...MOT...LOC 2110Z 223DEG 9KT 3624 9813 3617 9795
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
419 PM CDT THU AUG 10 2017
OKZ038-102145-
Comanche OK-
419 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Comanche County
Until 445 PM CDT...
AT 418 PM CDT, a strong thunderstorm was located near Lake Ellsworth,
moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3477 9838 3485 9838 3486 9832 3484 9809
3468 9810 3468 9811
TIME...MOT...LOC 2118Z 276DEG 10KT 3484 9831
..speg.The Altus AFB radar (KFDR), 82 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Large aluminum shed destroyed.
Tractor trailer overturned on I-40 near mile marker 118.
Sheet metal barn was damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 719772, 719774, 719775, 719776, 719777, 719778.